Alert archive / California / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 6, NWS Eureka, CA
NWS Eureka, CA issued this severe thunderstorm warning at Jul 25, 2025, 5:20 PM PDT for Trinity County, California. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 25, 2025, 5:20 PM PDT (00:20 UTC)
- Expired
- Jul 25, 2025, 6:00 PM PDT
- In force
- 40 min
- Issued by
- NWS Eureka, CA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Trinity County, CA
The radar
The Medford radar (KMAX), 124 km from the middle of the area, began a volume at 00:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 00:00Z, 0.3 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3542 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -20 m²/s²
- 0-3 km storm-relative helicity
- -64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
854
WUUS56 KEKA 260020
SVREKA
CAC105-260100-
/O.NEW.KEKA.SV.W.0006.250726T0020Z-250726T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Eureka CA
520 PM PDT Fri Jul 25 2025
The National Weather Service in Eureka has issued a
* Severe Thunderstorm Warning for...
East Central Trinity County in northwestern California...
* Until 600 PM PDT.
* At 520 PM PDT, a severe thunderstorm was located 11 miles south of
Carrville, or 13 miles northeast of Weaverville, moving west at 10
mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind
damage to roofs, siding, and trees.
* Locations impacted include...
Weaverville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter inside a well-built structure and stay away from
windows. This storm is capable of producing damaging winds and large
hail.
Torrential rainfall is also occurring with this storm and may lead
to flash flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4098 12261 4080 12268 4081 12302 4101 12299
4101 12295 4100 12294 4099 12294 4100 12292
4099 12292 4100 12291 4101 12292 4101 12290
4103 12290
TIME...MOT...LOC 0019Z 94DEG 8KT 4091 12278
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
MH2 follow-up statements
387
WWUS56 KEKA 260053
SVSEKA
Severe Weather Statement
National Weather Service Eureka CA
553 PM PDT Fri Jul 25 2025
CAC105-260100-
/O.CON.KEKA.SV.W.0006.000000T0000Z-250726T0100Z/
Trinity CA-
553 PM PDT Fri Jul 25 2025
...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 6 PM PDT FOR
EAST CENTRAL TRINITY COUNTY...
At 553 PM PDT, a severe thunderstorm was located 15 miles south of
Carrville, or 15 miles northeast of Weaverville, moving south at 10
mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
Locations impacted include...
Mainly rural areas of East Central Trinity County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter inside a well-built structure and stay away from
windows. This storm is capable of producing damaging winds and large
hail.
Torrential rainfall is also occurring with this storm and may lead
to flash flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4080 12268 4085 12289 4094 12285 4100 12276
4098 12261
TIME...MOT...LOC 0020Z 342DEG 8KT 4093 12271
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
MH617
WWUS56 KEKA 260056
SVSEKA
Severe Weather Statement
National Weather Service Eureka CA
556 PM PDT Fri Jul 25 2025
CAC105-260106-
/O.EXP.KEKA.SV.W.0006.000000T0000Z-250726T0100Z/
Trinity CA-
556 PM PDT Fri Jul 25 2025
...SEVERE THUNDERSTORM WARNING WILL EXPIRE AT 6 PM PDT FOR EAST
CENTRAL TRINITY COUNTY...
The thunderstorm has weakened to below severe limits. However, gusty
winds and heavy rain are still possible with this thunderstorm.
&&
LAT...LON 4080 12268 4085 12289 4094 12285 4100 12276
4098 12261
TIME...MOT...LOC 0053Z 342DEG 8KT 4086 12268
$$
HeinleinWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 2:07 PM PDT, 3 hours 13 minutes earlier.
Area forecast discussion, Jul 25, 2:07 PM PDT, 3 hours 13 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
207 PM PDT Fri Jul 25 2025
.SYNOPSIS...Thunderstorms are possible through late tonight. Near
normal to slightly below normal temperatures expected for the next
few days. Temperatures trend slightly upward towards the later
parts of next week.
&&
.DISCUSSION...Early this morning around 13z, a small cell of
convective thunderstorms moved through interior Humboldt near
Bridgeville and continued on a southwest trajectory before
fizzling out. The ingredients for convective weather continues
through the afternoon and well into this evening. As of 2030z,
cells have popped up in the Trinity Horn and south of the Yolly
Bolly district near the southeastern Trinity/Tehama border. With
PWAT values near 1.0-1.2 and EQL levels showing elevated CAPE, we
are expecting convective activity through late tonight which also
includes small hail and the possibility of strong outflow winds
of up to 50+mph as the high based thunderstorms drop out. A
progression from the northeast to southwest has the steering and
flow hinting at movement into Lake or eastern Mendocino counties.
In general, the upper-low inches more northeasterly, bringing a
similar setup to yesterday, but moves slightly south and east.
Confidence has increased on thunderstorms forming across Trinity
County, eastern Mendocino, and northern Lake Counties. CAPE may be
even higher (nearing 1000 J/kg) with DCAPE remaining near 1000
J/kg. Higher shear in the Yolla Bollys may allow for some longer-
lasting storms, but elsewhere shear remain weak. Storms will
likely form and collapse quickly, bringing gusty outflow winds.
The previously mentioned high PWATs of an inch or more could
support periods of heavy rain.
The low moves to the east Saturday, bringing most mid-level moisture
with it. Thunderstorm chances significantly decline, and if any
form, the Trinity Horn is the most likely area. Sunday and into the
middle of next week high pressure is expected to generally remain
east of the area. This will keep temperatures near seasonal normals
with highs in the upper 80s to low 90s. Thunder potential generally
looks to remain low. Ensembles are hinting at another upper-low
forming right off the coast, which may return thunderstorm chances
mid next week, and this will need to be watched.
&&
.AVIATION...(18Z TAFs) IFR conditions remain through the morning
along the coast. Through the day cloud ceilings are likely (70-90%)
to scatter away to as daytime mixing takes effect around 21-02Z to
give MVFR/VFR conditions. IFR conditions (60-80%) expected to return
and remain through tonight and tomorrow morning. Probabilities for
LIFR conditions are 30-40% and are not expected for coastal areas.
Inland, river valley clearing will lead to VFR conditions. A
thunderstorm threat this afternoon is possible in eastern Humboldt,
NE Mendocino, & Trinity county with NBM showing (a 30-40%
probability of lightning from 21Z-06Z today. Calm conditions
expected late tonight through the morning inland.
&&
.MARINE...An upper level cutoff low will lurk off the Central
California Coast and will remain in the vicinity through Friday and
develop into an open upper level trough for the weekend. This will
continue to keep the surface pressure gradient, holding winds to
gentle to moderate levels through the weekend. Seas 2 to 5 feet are
expected, with the lightest conditions expected nearest the coast.
Winds are expected to be mostly northerly with south/southwest winds
likely directly adjacent to the coast, especially overnight as
southerly reversals form. The northerlies will be slightly stronger
today , mainly through the southern outer zone, with sustained winds
likely remaining mainly below 20 kts through the weekend, except for
a small localized area south of Cape Mendocino where wind gusts will
increase to 20 to 25 KTS from the north/northwest. Wind waves are
forecasted to increase slightly during the daytime areas in this
area as well. MH/DS
&&
.FIRE WEATHER...Friday, isolated to scattered thunderstorms shift
south and east with the highest confidence in Trinity, eastern
Mendocino, and northern Lake. Isolated storms are possible in
eastern Humboldt, as well. Again gusty, erratic outflow winds of
50 mph are possible and a brief heavy downpour is not out of the
question. A Red Flag Warning has been issued for abundant
lightning in Trinity, eastern Mendocino, and northern Lake
Counties. Thunderstorm chances decrease this weekend.
Outside of thunderstorms, winds are generally expected to be fairly
light and terrain driven. Interior Temperatures are generally
expected to be around or slightly below seasonal normals with highs
in the 80s to low 90s. Dry afternoon RHs in the 20s are possible in
the eastern portions of the area, but good overnight recoveries are
likely. JB
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
Red Flag Warning until 11 PM PDT this evening for CAZ212-
277-283.
NORTHWEST CALIFORNIA COASTAL WATERS...
None.
&&
NOTE: The full forecast discussion is now regularly issued between
10 am/pm and 1 pm/am. Additional updates will be issued as needed.
Visit us at https://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka
For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.pngIn the hours before
Special weather statement, Jul 25, 2:49 PM PDT, 2 hours 31 minutes before
Special Weather Statement
National Weather Service Eureka CA
249 PM PDT Fri Jul 25 2025
CAZ107-252215-
Northern Trinity CA-
249 PM PDT Fri Jul 25 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN TRINITY COUNTY
UNTIL 315 PM PDT...
At 249 PM PDT, Doppler radar was tracking a strong thunderstorm 9
miles northwest of Helena, or 17 miles northwest of Weaverville, and
is stationary.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.
Locations impacted include...
Mainly rural areas of Northwestern Trinity County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.
&&
LAT...LON 4107 12318 4091 12293 4079 12302 4075 12326
4078 12330 4081 12337 4087 12340
TIME...MOT...LOC 2149Z 0DEG 0KT 4089 12322
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
DSSpecial weather statement, Jul 25, 3:28 PM PDT, 1 hour 52 minutes before
Special Weather Statement
National Weather Service Eureka CA
328 PM PDT Fri Jul 25 2025
CAZ107-252300-
Northern Trinity CA-
328 PM PDT Fri Jul 25 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN TRINITY COUNTY
UNTIL 4 PM PDT...
At 328 PM PDT, Doppler radar was tracking a strong thunderstorm 12
miles east of Denny, or 21 miles northwest of Weaverville, moving
northwest at 10 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.
Locations impacted include...
Mainly rural areas of Northwestern Trinity County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.
&&
LAT...LON 4099 12297 4081 12310 4089 12339 4114 12332
4114 12330 4112 12328 4112 12327 4109 12326
4108 12324 4107 12320 4108 12319 4108 12314
4103 12305 4100 12304 4101 12301
TIME...MOT...LOC 2228Z 143DEG 9KT 4102 12316
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
DSSpecial weather statement, Jul 25, 3:45 PM PDT, 1 hour 35 minutes before
Special Weather Statement
National Weather Service Eureka CA
345 PM PDT Fri Jul 25 2025
CAZ108-252315-
Southern Trinity CA-
345 PM PDT Fri Jul 25 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN TRINITY COUNTY
UNTIL 415 PM PDT...
At 345 PM PDT, Doppler radar was tracking a strong thunderstorm 10
miles south of Peanut, or 17 miles south of Hayfork, moving
northwest at 15 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.
Locations impacted include...
Hayfork, Forest Glen and Peanut.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 4023 12298 4012 12320 4038 12341 4051 12310
4036 12304 4035 12304 4035 12306 4034 12306
4033 12307 4031 12306 4031 12307 4029 12307
4026 12304 4026 12302 4025 12299
TIME...MOT...LOC 2244Z 155DEG 13KT 4033 12315
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
MHSpecial weather statement, Jul 25, 4:27 PM PDT, 53 minutes before
Special Weather Statement
National Weather Service Eureka CA
427 PM PDT Fri Jul 25 2025
CAZ107-108-260000-
Northern Trinity CA-Southern Trinity CA-
427 PM PDT Fri Jul 25 2025
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL TRINITY COUNTY UNTIL 5
PM PDT...
At 427 PM PDT, Doppler radar was tracking a strong thunderstorm 8
miles east of Peanut, or 10 miles southeast of Hayfork, moving
northwest at 10 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.
Locations impacted include...
Hayfork and Peanut.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 4036 12304 4049 12323 4066 12297 4051 12280
4051 12285 4049 12285 4047 12288 4045 12290
4045 12293 4043 12294 4042 12295 4043 12296
4042 12300 4040 12300 4038 12302 4037 12302
TIME...MOT...LOC 2326Z 133DEG 9KT 4045 12302
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
MHSpecial weather statement, Jul 25, 4:45 PM PDT, 35 minutes before
Special Weather Statement
National Weather Service Eureka CA
445 PM PDT Fri Jul 25 2025
CAZ108-260015-
Southern Trinity CA-
445 PM PDT Fri Jul 25 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN TRINITY COUNTY
UNTIL 515 PM PDT...
At 445 PM PDT, Doppler radar was tracking a strong thunderstorm near
Forest Glen, or 16 miles southwest of Hayfork, moving northwest at
15 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.
Locations impacted include...
Forest Glen.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead
to flash flooding. Do not drive your vehicle through flooded
roadways.
Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.
&&
LAT...LON 4039 12309 4025 12330 4035 12350 4050 12351
4059 12335 4049 12323
TIME...MOT...LOC 2344Z 130DEG 14KT 4042 12336
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
DSSpecial weather statement, Jul 25, 4:55 PM PDT, 25 minutes before
Special Weather Statement
National Weather Service Eureka CA
455 PM PDT Fri Jul 25 2025
CAZ107-108-260030-
Southern Trinity CA-Northern Trinity CA-
455 PM PDT Fri Jul 25 2025
...A LINE OF STRONG THUNDERSTORMS WILL IMPACT CENTRAL TRINITY COUNTY
UNTIL 530 PM PDT...
At 455 PM PDT, Doppler radar was tracking a line of strong
thunderstorms extending from near Peanut to 10 miles east of Douglas
City, or extending from 8 miles south of Hayfork to 14 miles
southeast of Weaverville, moving northwest at 15 mph.
HAZARD...Wind gusts up to 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.
Locations impacted include...
Hayfork, Douglas City, Peanut and Lewiston.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
Torrential rainfall is also occurring with these storms and may lead
to flash flooding. Do not drive your vehicle through flooded
roadways.
Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.
&&
LAT...LON 4042 12300 4040 12300 4036 12304 4048 12321
4052 12320 4074 12280 4069 12274 4069 12275
4065 12273 4064 12274 4063 12271 4058 12269
4057 12270 4058 12272 4056 12277 4051 12279
4051 12285 4049 12285 4047 12288 4045 12290
TIME...MOT...LOC 2355Z 147DEG 13KT 4045 12311 4049 12301 4058 12286
4062 12276
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
DSThe office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 5:12 PM PDT | Areal Flood Advisory | EKA | Trinity | 50 min |
| Jul 25, 5:35 PM PDT | Severe Thunderstorm Warning | EKA | Trinity | 20 min |
Nearby
Severe Thunderstorm Warnings in California, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.